MAUDE Adverse Event Report: ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE; TABLETOP HEMATOCRIT CENTRIFUGE

ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE; TABLETOP HEMATOCRIT CENTRIFUGE
Model Number HW24H
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our distributor has evaluated the returned unit.Per photos and explanation provided by the user and evaluation of the returned unit, it appears that the centrifuge rotor broke apart during use causing an imbalance that led to the centrifuge breaking apart.A recall is already underway for this unit.
 
Event or Problem Description
A centrifuge broke apart during use.Pieces of plastic struck the technician.The technician sustained very minor injuries and did not seek medical attention.

Brand Name
LW SCIENTIFIC ZIP-IQ PCV CENTRIFUGE
Common Device Name
TABLETOP HEMATOCRIT CENTRIFUGE
Manufacturer (Section D)
ZHEJIANG HUAWEI SCIENTIFIC INSTRUMENT CO LTD
237 zhangyang road
linhai, 31700 0
CH  317000
MDR Report Key8744079
Report Number3011816315-2019-00003
Device Sequence Number1708146
Product Code GKG
UDI-Device Identifier00664816002629
UDI-Public00664816002629
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberHW24H
Was Device Available for Evaluation? No
Device Age14 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3000251573-021319-001-R
Patient Sequence Number1